MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in arteriovenous fistula.A 6.0 x80, 40cm gladiator elite balloon catheter was advance for dilatation.However, during the procedure, the balloon was broken.The device was removed, and the procedure was completed with another of same device.There were no patient complications reported, and the patient status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in arteriovenous fistula.A 6.0 x80, 40cm gladiator elite balloon catheter was advance for dilatation.However, during procedure, the balloon was broken.The device was removed, and the procedure was completed with another of same device.There were no patient complication nor injuries reported and the patient was stable following the procedure.It was further reported that the target lesion was moderately tortuous and severely calcified with 70%-80 stenosis.The balloon ruptured during inflation at 20 atmospheres for 40 seconds.
 
Additional Manufacturer Narrative
E1: initial reporter phone: (b)(6).
 
Additional Manufacturer Narrative
E1: initial reporter phone: (b)(6).Device evaluated by mfr.: gladiator elite 6.0 x80, 40cm was returned for analysis.A visual examination identified that the balloon was not folded which indicates that it was subjected to positive pressure.A complete balloon circumferential tear was identified located approximately 45mm distal of the proximal balloon bond.From the circumferential tear both the proximal and distal sections of the balloon material were also torn longitudinally along the entire length.No other issues were noted with the balloon material.A visual examination observed no damage to the tip of the device.A visual and tactile examination found the shaft of the device to be severely stretched between the distal and proximal balloon bonds.The shaft was also found to be kinked at more than one location.This type of damage is consistent with excessive force being applied to the device.Both markerbands were present on the shaft of the device.The distal markerband had moved proximally on the shaft most probably due the damage to the shaft.The proximal markerband was damaged but remained in the correct position on the shaft.This concludes the product analysis.
 
Event or Problem Description

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16748625
Report Number2124215-2023-17784
Device Sequence Number12900552
Product Code LIT
UDI-Device Identifier08714729809746
UDI-Public08714729809746
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2025
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0029458368
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/10/2023
Supplement Date Received by Manufacturer04/20/2023
05/18/2023
Initial Report FDA Received Date04/16/2023
Supplement Report FDA Received Date04/28/2023
05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexFemale
Patient Weight70 KG